Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 58, NWS Fort Worth, TX

June 11, 2000Collin County, Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 1:21 PM CDT for Collin County, Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 1:21 PM CDT (18:21 UTC)
Expired
Jun 11, 2000, 4:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Dallas County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 111824
FFWFWD
TXC085-113-112115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS
  DALLAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 415 PM CDT

* AT 121 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED FLOODING
  IN GARLAND. A VEHICLE WAS STRANDED IN HIGH WATER NEAR THE
  INTERSECTION OF CURTIS...AND GLYNN...WITH THE OCCUPANTS BEING
  RESCUED BY EMERGENCY PERSONNEL.  IN ADDITION...SOME NEARBY HOMES
  HAD BECOME FLOODED DUE TO A RAPDILY RISING CREEK.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO iESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3279 9699 3276 9672 3307 9642 3314 9675

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 12:15 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 11, 12:15 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT SUN JUN 11 2000

AVIATION DISCUSSION...
ANOTHER CHAOTIC DAY WITH WIDESPREAD IFR/MVFR CONDITIONS IN RAIN AND
THUNDERSTORMS.  ALTHOUGH CONDITIONS ARE IMPROVING ACROSS THE DFW
AREA...MORE RAIN AND THUNDERSTORMS IS DEVELOPING TO THE SOUTH AND
WILL SPREAD NORTHWARD INTO THE REGION LATER THIS AFTERNOON.  THIS
WILL BE A REPEAT OF THE LAST SEVERAL DAYS...WITH CONDITIONS
IMPROVING BY 02Z...WITH LOW CLOUDS SPREADING INTO THE AREA AROUND 09-
10Z WITH PRECIPITATION REDEVELOPING.

PUBLIC DISCUSSION...
NOTHING HAS CHANGED SINCE YESTERDAY...JUST MORE LOCALLY HEAVY RAIN
ACROSS NORTH TEXAS.  NO CHANGE IN THIS PATTERN UNTIL MONDAY EVENING.
THE MODELS ARE IN MORE AGREEMENT IN SHIFTING THE MOISTURE AXIS
WESTWARD INTO WEST TEXAS.  WILL CONTINUE WITH CURRENT FLASH FLOOD
WATCH THIS AFTERNOON AND PROBABLY REDEFINE THE WATCH FOR TONIGHT
IN AFTERNOON PACKAGE.

.FTW...FLASH FLOOD WATCH CONTINUING THIS AFTERNOON FOR AREAS SOUTH
AND EAST OF A LINE FROM BOWIE...TO STEPHENVILLE...TO COMANCHE.

59

In the hours before

Special weather statement, Jun 11, 12:33 PM CDT, 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112045-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT SUN JUN 11 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS NORTH TEXAS THROUGH
TONIGHT.  HOWEVER...HAZARDOUS WEATHER IN THE FORM OF HEAVY RAIN AND
FLASH FLOODING IS POSSIBLE OVER MUCH OF NORTH TEXAS. AS A RESULT...A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL BUT THE WESTERN PART OF NORTH
TEXAS.

A MOIST...TROPICAL AIRMASS REMAINS OVER NORTH TEXAS...AND WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY WILL RESULT IN SCATTERED
FLASH FLOODING PROBLEMS...ESPECIALLY WHERE HEAVY RAINS FELL THIS PAST
WEEKEND.  SINCE THE AIRMASS...AND CURRENT CONDITIONS...WILL NOT
CHANGE SIGNIFICANTLY THROUGH MONDAY....THE CURRENT FLASH FLOOD
WATCH WILL LIKELY BE EXTENDED LATER THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS FLASH FLOOD THREAT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:35 AM CDTFlash Flood WarningFWDCollin, Dallas, Ellis3 hr
Jun 11, 11:10 AM CDTFlash Flood WarningFWDLimestone, Navarro4 hr
Jun 11, 3:06 PM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise3 hr
Jun 11, 6:25 PM CDTFlash Flood WarningFWDHood, Somervell3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.